MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETY-LOK¿ SYRINGE WITH NEEDLE; SYRINGE AND NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETY-LOK¿ SYRINGE WITH NEEDLE; SYRINGE AND NEEDLE
Catalog Number 309593
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd safety-lok¿ syringe with needle leaked at the luer connection.No serious injury or medical intervention was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: due to an it issue beginning on 7/3/2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: other.Device single use?: no.Device returned to manufacture: yes.Investigation summary: three loose 3ml assembled safety-lok syringes in 2 bags were received and reported to be from batch #8122576 (p/n 309593).The samples were visually evaluated.Sample bag #1 ¿ two syringes.One syringe had a needle attached with the safety sleeve activated.The needle is not a canaan component that is supplied with this product.The second syringe did not have a needle attached.Both syringes were inspected for damage or signs of leakage.No defects were observed.Sample bag #2 ¿ one syringe with ¿lidocaine hcl¿ label attached and one loose needle.The needle hub was wrapped in tape.The needle is not a canaan component that is supplied with this product.The syringe had no damage or signs of leakage.The one syringe without the label from sample bag 1 was tested for leakage at luer.A bd 21g x 1¿ needle was attached to the syringe for the test.Water was aspirated to nominal capacity of the syringe.It was then expelled through the needle.No leakage was observed.Probable root cause: the reported defect was not confirmed to be associated with the safety-lok product.It is important to note the needle supplied with the product was changed.Therefore, it is possible the reported defect is associated with that change.No corrective actions recommended since product defect was not confirmed.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD SAFETY-LOK¿ SYRINGE WITH NEEDLE
Common Device Name
SYRINGE AND NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7806489
Report Number1213809-2018-00570
Device Sequence Number1909297
Product Code FMI
UDI-Device Identifier00382903095933
UDI-Public00382903095933
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K944757
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2023
Device Catalogue Number309593
Device Lot Number8122576
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer08/07/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;